Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 219, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 16, 2011, 10:35 AM CST for 5 counties in Alabama. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2011, 10:35 AM CST (16:35 UTC)
- Expired
- Nov 16, 2011, 11:30 AM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Wilcox County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 11:22 AM CST | TSTM WND DMG | 3 Ne Panola, AL | TREES DOWN ON HIGHWAY 97 AFTER A STRONG CIRCULATION PASSED FROM SOUTHWEST TO NORTHEAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 9:46 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS54 KMOB 161635
SVRMOB
ALC013-035-041-099-131-161730-
/O.NEW.KMOB.SV.W.0219.111116T1635Z-111116T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1035 AM CST WED NOV 16 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1130 AM CST
* AT 1029 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTHWEST OF GREENVILLE TO 19 MILES WEST OF
GREENVILLE TO 6 MILES NORTHEAST OF MONROEVILLE...AND MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PINE APPLE... RUTLEDGE... PETREY...
LUVERNE... GLENWOOD... BRANTLEY...
I65 AND CR 7... I65 AND AL 185... I65 AND AL 106...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 105 AND 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
&&
LAT...LON 3152 8619 3156 8715 3159 8739 3186 8710
3205 8705 3205 8686 3197 8685 3197 8641
3205 8640 3206 8630 3197 8629 3196 8618
3189 8617 3180 8620 3178 8614 3166 8614
3163 8618 3162 8614 3154 8614
TIME...MOT...LOC 1635Z 261DEG 31KT 3202 8683 3188 8686
3160 8722
$$1 follow-up statement
882
WWUS54 KMOB 161711
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1111 AM CST WED NOV 16 2011
ALC035-099-131-161721-
/O.CAN.KMOB.SV.W.0219.000000T0000Z-111116T1730Z/
CONECUH AL-MONROE AL-WILCOX AL-
1111 AM CST WED NOV 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3166 8614 3169 8678 3197 8661 3197 8641
3205 8640 3206 8630 3197 8629 3196 8618
3189 8617 3180 8620 3178 8614
TIME...MOT...LOC 1711Z 260DEG 69KT 3214 8628 3200 8631
3172 8667
$$
ALC013-041-161730-
/O.CON.KMOB.SV.W.0219.000000T0000Z-111116T1730Z/
BUTLER AL-CRENSHAW AL-
1111 AM CST WED NOV 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR NORTHERN CRENSHAW AND NORTHEASTERN BUTLER COUNTIES...
AT 1107 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTH OF MONTGOMERY TO 16 MILES NORTHEAST OF
GREENVILLE TO 12 MILES SOUTHWEST OF GREENVILLE...MOVING EAST AT 60
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHLAND HOME...MIDWAY...GLASGOW...HONORAVILLE...MAGNOLIA SHORES...
SARDIS...PETREY...CENTER RIDGE...HALSO MILL...SAVILLE...BRADLEYTON...
GARNERSVILLE...HELICON...CENTENARY...FULLERS CROSSROADS...MOODYS
CROSSROADS...ROBINSON CROSSROADS...IVY CREEK...CHEROKEE VILLAGE...
RUTLEDGE...LIVE OAK...VERNLEDGE...LUVERNE...PATSBURG...VIDETTE...
SOCIAL TOWN...SHIRLEYS CROSSROADS...JOQUIN AND GLENWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
&&
LAT...LON 3166 8614 3169 8678 3197 8661 3197 8641
3205 8640 3206 8630 3197 8629 3196 8618
3189 8617 3180 8620 3178 8614
TIME...MOT...LOC 1711Z 260DEG 69KT 3214 8628 3200 8631
3172 8667
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 10:00 AM CST, 35 minutes earlier.
Area forecast discussion, Nov 16, 10:00 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1000 AM CST WED NOV 16 2011 ...TORNADO WATCHES 887 AND 888 CANCELLED FOR SOUTHEAST MISSISSIPPI AND FOR CHOCTAW AND WASHINGTON COUNTIES IN SOUTHWEST ALABAMA... ...TORNADO WATCH 889 HAS BEEN ISSUED UNTIL 6 PM CST THIS EVENING FOR THE REMAINDER OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .MESOSCALE UPDATE...FOCUS THIS MORNING WILL REMAIN ON THE POTENTIAL OF SEVERE...POSSIBLY TORNADIC...THUNDERSTORMS. THIS MULTI-CELLULAR LINE CURRENTLY EXTENDS FROM WILCOX COUNTY TO MOBILE COUNTY ACROSS OUR WARNING AREA. ENVIRONMENT AHEAD OF THE LINE REMAINS FAVORABLE FOR SEVERE WEATHER DEVELOPMENT WITH RUC 0-1KM MLCAPE OF 500 TO 1000 J/KG...WITH IMPRESSIVE 0-1KM HELICITY VALUES OF 250 TO 350 M2/S2. AREA DOPPLER RADARS ARE INDICTING MARGINAL ROTATION IN SOME OF THE STRONGER THUNDERSTORMS EMBEDDED IN THE MAIN LINE...MOVING GENERALLY TOWARD THE EAST-NORTHEAST AT 35 TO 40 MPH. THIS LINE WILL CONTINUE TO ADVANCE EASTWARD ACROSS THE I-65 CORRIDOR THROUGH THE MORNING HOURS. TORNADO WATCH 889 HAS BEEN ISSUED UNTIL 6 PM CST THIS EVENING FOR MOST OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. A STRONG SURFACE COLD FRONT MOVING SOUTHEAST ACROSS CENTRAL MISSISSIPPI WILL ADVANCE THROUGH THE FORECAST AREA FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. WHILE SOME THUNDERSTORM DEVELOPMENT IS EXPECTED AHEAD OF THE FRONT ACROSS THE NORTHWEST PORTIONS OF THE FORECAST AREA...THERE SHOULD NOT BE ENOUGH DEEP CONVECTION TO WARRANT A WATCH AT THIS TIME. THEREFORE...TORNADO WATCHES 887 AND 888 CANCELLED FOR SOUTHEAST MISSISSIPPI AND FOR CHOCTAW AND WASHINGTON COUNTIES IN SOUTHWEST ALABAMA. /22 && ***** PREVIOUS DISCUSSIONS ***** .SHORT TERM...FOR TODAY THROUGH TONIGHT...A SLIGHT CHANCE OF SVR WEATHER TODAY AS A COLD FRONT APPROACHES THE FCST AREA FROM THE WEST. WHILE THE THREAT FOR WIDESPREAD SVR WEATHER APPEARS VERY MINIMAL...MODEL SOUNDING PROFILES INDICATE ENOUGH LOLVL SHEAR THROUGH AROUND 15Z THIS MORNING FOR SOME OF THE ISOLATED TO SCATTERED THUNDERSTORMS MOVING INTO OUR WESTERN ZONES TO PRODUCE AN ISOLATED TORNADO AND POSSIBLY SOME SMALL HAIL. A TORNADO WATCH IS IN EFFECT FOR ALL OF OUR MISSISSIPPI COUNTIES AS WELL AS CHOCTAW...WASHINGTON AND CLARKE COUNTIES OF ALABAMA THROUGH 10 AM. THERE HAVE BEEN QUITE A FEW ROTATING STORMS JUST TO THE WEST OF OUR CWFA THIS MORNING WITH TORNADO WARNINGS ISSUED...AND A FEW REPORTS OF DAMAGE IN BOTH LOUISIANA AND MISSISSIPPI. VERY EARLY THIS MORNING MUCH OF THE CONVECTION WILL LIKELY BE ELEVATED ABOVE A SHALLOW STABLE LAYER...BUT AFTER SUNRISE AS TEMPS WARM THE AIRMASS WILL BECOME MORE UNSTABLE AND THE LOLVL STABLE AREA WILL ERODE. MODEL SOUNDINGS INDICATE THAT SHEAR WILL BECOME MORE UNIDIRECTIONAL BY AROUND MID MORNING...SO IT APPEARS THAT THE SLIGHT TORNADO THREAT WILL DIMINISH BY LATE MORNING. SCATTERED TO NUMEROUS SHOWERS AND STORMS...MOSTLY BELOW SVR LIMITS...WILL THEN CONTINUE TO PROGRESS EAST ACROSS THE FCST AREA THROUGH THE AFTERNOON HOURS. THE FRONT WILL MOVE INTO OUR WESTERN ZONES LATE THIS AFTERNOON...THEN CONTINUE EAST ACROSS THE REMAINDER OF THE FCST AREA TONIGHT...BEING EAST OF THE AREA BY AROUND MIDNIGHT. DRIER AND MORE STABLE AIRMASS MOVES INTO THE REGION IN THE WAKE OF THE FRONT. MODERATE ONSHORE FLOW IN ADVANCE OF THE FRONT TODAY BECOMES A MODERATE TO OCNLY STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT TONIGHT. HIGHS TODAY IN THE UPPER 70S AND LOWER 80S. LOWS TONIGHT RANGING FROM THE LOW/MID 40S OVER INTERIOR NORTHWEST ZONES TO THE LOWER 50S ALONG THE I-65 CORRIDOR...TO THE MID 50S SOUTHEASTERN AND COASTAL ZONES. 12/DS FOR THURSDAY THROUGH FRIDAY...AS THE AXIS OF THE UPPER TROUGH CREATING THE CURRENT WEATHER SWINGS EAST OF THE AREA...A COLDER...DRIER AIRMASS MOVES OVER THE AREA. GUIDANCE IS ADVERTISING A DROP IN TEMPS FOR THURSDAY AS COMPARED TO WEDNESDAY OF NEAR SEASONAL NEAR THE COAST TO 4 TO 5 DEGREES BELOW SEASONAL WELL INLAND GUIDANCE IS IN PRETTY GOOD AGREEMENT FOR HIGHS...SO HAVEN'T DEVIATED. AM A BIT CONCERNED...WITH THE ENSEMBLE MEAN INDICATING THAT THE DAY MAY BE COOLER THAN GUIDANCE IS SUGGESTING...SO HAVE TRIED TO LEAN ON THE COOLER SIDE OF THE MEAN TEMPS. FOR THURSDAY NIGHT...SOME DEVIATION IN THE GUIDANCE APPEARS...WITH THE GFS/MAV SOLUTIONS ON THE COOL SIDE...NAM/MET ON THE WARM SIDE. SURFACE HIGH PRESSURE PASSES NORTH OF THE AREA ...KEEPING A GENERAL NORTHEASTERLY FLOW TO THE AREA. WITH THE ENSEMBLE MEAN GENERALLY IN THE MIDDLE...HAVE WENT WITH A BLENDED APPROACH WITH RESPECT OT OVERNIGHT LOWS. FOR FRIDAY...AN UPPER TROUGH DIGGING OVER THE NORTHWESTERN CONUS PUSHES THE SURFACE HIGH OVER THE EASTERN CONUS QUICKLY TO THE EASTERN SEABOARD FRIDAY...BRINGING EAST TO SOUTHEAST FLOW BACK TO THE AREA...WITH A START IN THE INCREASE IN MOISTURE LEVELS. .LONG TERM...(FRIDAY NIGHT ON)FRIDAY NIGHT THROUGH SATURDAY...THE SURFACE HIGH MOVES JUST OFF THE EAST COAST...WITH A RIDGE STRETCHING SOUTHWEST OVER THE SOUTHEASTERN CONUS(A BIT FARTHER INLAND FROM YESTERDAY'S GUIDANCE)...BEFORE STALLING AS UPPER LEVEL HIGH BUILDS OVER THE CARIBBEAN AND EASTERN GULF OF MEX. THE ENERGY THAT ATTEMPTED TO DIG THE TROUGH OVER THE NORTHEASTERN CONUS GETS SHUNTED NORTH OF THE FA...LEAVING A STATIONARY FRONT WELL TO THE NORTH OF THE AREA WELL INTO MONDAY. A STRENGTHENING IN THE LOW LEVEL FLOW BRINGS A CHANCE FOR RAIN SUNDAY. ALL THE GUIDANCE IS PRETTY CONSISTENT IN SOME SHRA...MAINLY OVER WESTERN SECTIONS OF THE FA. THE SOUTHWESTERLY FLOW IS STRONGER OVER THE LOWER MISS RIVER VALLEY...KINDA LIKE THE CURRENT SITUATION. AS ANOTHER SHORTWAVE MOVES ENE OVER THE GULF OF MEX UPPER HIGH...THE UPPER HIGH GETS FLATTENED...BUT REMAINS STRONG ENOUGH TO WEAKEN THE SHORTWAVE TROUGH AND DEFLECT IT NORTH...KEEPING A TRAILING FRONT FROM MOVING TOWARDS THE AREA THROUGH MID WEEK. GUIDANCE IS INDICATING ANOTHER WARM UP THROUGH THE WEEKEND THROUGH THE COMING WEEK...WITH TEMPS BY MID WEEK ABOUT 10 DEGREES ABOVE SEASONAL. && .AVIATION...(16/12Z ISSUANCE)...LIFR TO IFR CIGS EXPECTED EARLY TODAY IN ADVANCE OF AN APPROACHING FRONT AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT THE AREA. POTENTIAL OF SOUTHWEST WINDS GUSTING TO BETWEEN 15 AND 20 KNOTS AFTER 14Z...GRADUALLY SHIFTING TO THE WEST BETWEEN 17/00Z AND 17/03Z. A STRONGER NORTHWESTERLY FLOW EXPECTED AFTER 17/06Z IN THE WAKE OF THE FRONT WITH CIGS RISING TO VFR THROUGH 17/12Z. 12/DS && .MARINE...A MODERATE SOUTHERLY WIND FLOW WILL CONTINUE OVER THE COASTAL WATERS TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. SCEC CONDITIONS TODAY IN ADVANCE OF THE FRONT. THIS FRONT WILL MOVE ACROSS THE MARINE AREA THIS EVENING...WITH A STRONG NORTHERLY FLOW DEVELOPING IN ITS WAKE THAT WILL CONTINUE THROUGH THURSDAY NIGHT OR EARLY FRIDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED AFTER MIDNIGHT TONIGHT. NORTHERLY FLOW WILL BECOME MORE EASTERLY AND DIMINISH SLIGHTLY LATE IN THE WEEK AS HIGH PRESSURE MOVES ACROSS THE SOUTHEASTERN STATES AND THEN OFF THE MID ATLANTIC COAST BY THE WEEKEND. && .FIRE WEATHER...SOUTHERLY FLOW AND WIDESPREAD...GENERALLY LIGHT SHOWERS EXPECTED TODAY AHEAD OF A FRONT EXPECTED TO CROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. NORTHERLY FLOW WILL BRING A COOLER...DRIER AIRMASS TOT HE AREA FOR THURSDAY INTO FRIDAY. AS SURFACE HIGH PRESSURE PASSES NORTH OF THE AREA TONIGHT...THE NORTHERLY MIXING LAYER FLOW WILL TRANSITION TO NORTHEASTERLY...THEN EASTERLY EARLY FRIDAY....THEN BECOMING SOUTHEASTERLY FRIDAY INTO SATURDAY AND REMAINING SO THROUGH THE MIDDLE OF THE COMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 82 50 65 36 / 50 30 05 00 PENSACOLA 81 55 70 41 / 50 30 05 00 DESTIN 75 59 71 45 / 40 30 05 00 EVERGREEN 82 50 62 33 / 70 50 05 00 WAYNESBORO 79 46 63 29 / 70 30 05 00 CAMDEN 81 49 62 33 / 70 60 05 00 CRESTVIEW 82 56 68 34 / 50 40 05 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 12/16
Hazardous weather outlook, Nov 16, 5:45 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CST WED NOV 16 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BE APPROACHING THE REGION FROM THE WEST THIS MORNING...MOVING ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON AND THEN ON TO THE EAST OF THE FORECAST AREA BY MIDNIGHT TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER PARTS OF REGION TODAY...INITIALLY OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...TRANSITIONING EAST INTO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING NORTHEAST JUST TO THE WEST OF OUR INTERIOR SOUTHEAST MISSISSIPPI COUNTIES. SEVERAL OF THESE STORMS HAVE SHOWN SIGNS OF ROTATION...AND THERE HAVE BEEN SEVERAL REPORTS OF TORNADOES AND/OR WIND DAMAGE JUST TO THE WEST OF THE AREA THIS MORNING. THIS ACTIVITY WILL BE MOVING INTO OUR INTERIOR SOUTHEAST MISSISSIPPI COUNTIES BETWEEN 6 AM AND 7 AM THIS MORNING...AND THEN CONTINUE EAST INTO SOUTHWEST ALABAMA LATER IN THE MORNING. A TORNADO WATCH IS IN EFFECT FOR ALL OF OUR MISSISSIPPI COUNTIES AS WELL AS CHOCTAW...WASHINGTON AND CLARKE COUNTIES OF ALABAMA THROUGH 10 AM. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER APPEARS TO BE MINIMAL...ATMOSPHERIC PROFILES INDICATE ENOUGH LOLVL SHEAR THROUGH AROUND 10 AM THIS MORNING FOR SOME OF THE THUNDERSTORMS TO PRODUCE AN ISOLATED TORNADO AND POSSIBLY SOME SMALL HAIL. AFTER SUNRISE...AS TEMPERATURES WARM...THE AIRMASS WILL BECOME MORE UNSTABLE...BUT ATMOSPHERIC PROFILES INDICATE THAT THE LOW LEVEL SHEAR THAT HAS AIDED IN THE DEVELOPMENT OF THE ROTATING STORMS EARLY THIS MORNING WILL BECOME MORE UNIDIRECTIONAL BY AROUND MID MORNING...LESSENING THE TORNADO THREAT BY LATE MORNING. SCATTERED TO NUMEROUS SHOWERS AND STORMS...MOSTLY BELOW SEVERE LIMITS BUT SOME STILL STRONG...WILL CONTINUE TO PROGRESS EAST ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE AFTERNOON HOURS. A MODERATE ONSHORE FLOW AHEAD OF THE FRONT WILL BRING POTENTIALLY HAZARDOUS CONDITIONS TO THE MARINE AREA THROUGH THIS AFTERNOON. A STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT TONIGHT BRINGING HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORIES WILL LIKELY BE ISSUED FOR THE ENTIRE MARINE AREA LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS MARINE CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS THURSDAY AND THURSDAY NIGHT AS A STRONG OFFSHORE FLOW AND BUILDING SEAS CONTINUE IN THE WAKE OF THE FRONT. NORTHERLY FLOW WILL BECOME MORE EASTERLY AND DIMINISH SLIGHTLY LATE IN THE WEEK AS HIGH PRESSURE MOVES ACROSS THE SOUTHEASTERN STATES AND THEN OFF THE MID ATLANTIC COAST BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED THIS MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:37 AM CST | Tornado Warning | MOB | Choctaw | 34 min |
| Nov 16, 7:35 AM CST | Tornado Warning | MOB | Washington | 40 min |
| Nov 16, 8:27 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 63 min |
| Nov 16, 9:13 AM CST | Tornado Warning | MOB | Clarke, Monroe, Washington | 47 min |
| Nov 16, 9:29 AM CST | Tornado Warning | MOB | Clarke, Monroe, Wilcox | 37 min |
| Nov 16, 9:51 AM CST | Special Marine Warning | MOB | 114 min | |
| Nov 16, 10:26 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 16, 10:39 AM CST | Tornado Warning | MOB | Butler, Crenshaw, Monroe, Wilcox | 55 min |
| Nov 16, 10:48 AM CST | Small Craft Advisory | MOB | 46 hr | |
| Nov 16, 11:45 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 16, 1:02 PM CST | Special Marine Warning | MOB | 97 min | |
| Nov 16, 2:33 PM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.